Alert archive / North Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 22, 2023, 2:09 PM EDT for Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2023, 2:09 PM EDT (18:09 UTC)
- Expired
- Apr 22, 2023, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Robeson County, NC, Dillon County, SC
The radar
The Wilmington radar (KLTX), 102 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:12 PM EDT | HAIL 0.7 | 2 Nnw Little Rock, SC | DIME SIZED HAIL REPORTED NEAR MCLAURIN LAKE IN LITTLE ROCK, SC. TIME ESTIMATED VIA RADAR. |
| Apr 22, 2:22 PM EDT | HAIL 1 | 1 Sse Little Rock, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WUUS52 KILM 221809
SVRILM
NCC155-SCC033-221845-
/O.NEW.KILM.SV.W.0002.230422T1809Z-230422T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
209 PM EDT Sat Apr 22 2023
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
West central Robeson County in southeastern North Carolina...
Central Dillon County in northeastern South Carolina...
* Until 245 PM EDT.
* At 209 PM EDT, a severe thunderstorm was located over Little Rock,
or near Dillon, moving northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
* Locations impacted include...
Rowland, Hamer, South Of The Border, Purvis, Little Rock, Mcdonald
and Raynham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 7947 3446 7948 3462 7936 3459 7919
3451 7916
TIME...MOT...LOC 1809Z 236DEG 16KT 3446 7943
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
TRA3 follow-up statements
968
WWUS52 KILM 221823
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
223 PM EDT Sat Apr 22 2023
NCC155-SCC033-221845-
/O.CON.KILM.SV.W.0002.000000T0000Z-230422T1845Z/
Robeson NC-Dillon SC-
223 PM EDT Sat Apr 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WEST CENTRAL ROBESON AND CENTRAL DILLON COUNTIES...
At 222 PM EDT, a severe thunderstorm was located over Little Rock, or
just northwest of Dillon, moving east-northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Rowland, Hamer, South Of The Border, Purvis, Little Rock, Mcdonald
and Raynham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 7947 3446 7948 3462 7936 3459 7919
3451 7916
TIME...MOT...LOC 1822Z 249DEG 14KT 3445 7938
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TRA326
WWUS52 KILM 221837
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
237 PM EDT Sat Apr 22 2023
NCC155-SCC033-221845-
/O.CON.KILM.SV.W.0002.000000T0000Z-230422T1845Z/
Robeson NC-Dillon SC-
237 PM EDT Sat Apr 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN ROBESON AND NORTHERN DILLON COUNTIES...
At 237 PM EDT, a severe thunderstorm was located over South Of The
Border, or just north of Dillon, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines.
Locations impacted include...
Rowland, South Of The Border, Purvis, Hamer, Mcdonald and Raynham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3445 7933 3452 7937 3461 7928 3459 7919
3451 7916
TIME...MOT...LOC 1837Z 236DEG 16KT 3449 7931
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TRA932
WWUS52 KILM 221844
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
244 PM EDT Sat Apr 22 2023
NCC155-SCC033-221854-
/O.EXP.KILM.SV.W.0002.000000T0000Z-230422T1845Z/
Robeson NC-Dillon SC-
244 PM EDT Sat Apr 22 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROBESON AND NORTH
CENTRAL DILLON COUNTIES WILL EXPIRE AT 245 PM EDT...
The storm which prompted the warning has weakened slightly but still
poses a threat for gusty winds and small hail.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wilmington.
LAT...LON 3445 7933 3452 7937 3461 7928 3459 7919
3451 7916
TIME...MOT...LOC 1844Z 236DEG 16KT 3450 7929
$$
TRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:54 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 22, 9:54 AM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
954 AM EDT Sat Apr 22 2023
.SYNOPSIS...
Showers and thunderstorms will develop ahead of cold front that
will cross the area this evening. Some of the storms could be
severe. Cooler and drier weather will return early next week
before another storm system impacts the area during the middle
of next week.
&&
.UPDATE...
All in all, expectations for the day remain unchanged and
going forecast was modified little this update. Potential for
severe weather remains for the afternoon and evening but is
dependent on how much the atmosphere can recover from morning
convection.
&&
.NEAR TERM /THROUGH TONIGHT/...
Today will be a good day for indoor activities with multiple rounds
of thunderstorms expected and chance for some storms to become
severe. First round will be scattered showers and storms moving up
from the south in a WAA regime from before sunrise through late
morning/midday. Although stronger deep layer shear arrives later in
the day, there's enough instability and low level shear/SRH for the
chance of an isolated severe threat late this morning.
Main event will be storms along a cold front this afternoon into
this evening as a negatively tilted trough lifts northeastward
across the Atlantic. Sufficient instability and deep layer shear
will bring potential threat of severe wind and hail, with an
isolated tornado threat given curved low level hodographs and low
LCLs. Primary severe threat window will be 2-6pm around I-95 and 4-
9pm along the coast, with isolated threat from prefrontal
convection. Worth noting, coverage and intensity of early day
activity may play a role in modifying the environment before second
round develops. Current thinking is there will be enough breaks for
destabilization to occur from diurnal heating to rebound and shear
dynamics along the front will be strong enough, but will be
something to keep an eye on.
Outside of any convection, it will be a bit breezy today with gusts
of 25-30 mph possible at times especially across southeast NC. High
temps today will depend on rain coverage and clouds, but forecasting
upper 70s this afternoon. Cold front moves across late today,
offshore this evening, with rain coming to an end behind it. With
clearing skies and CAA, temps tonight will be upper 40s around I-95
and low 50s across coastal counties.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Cold front will be well off the coast Sun morning with high pressure
building in from the west. The initial round of cold advection is
limited in strength dropping temps back near climo Sun and Sun
night. However, a shortwave moving through the flat flow aloft Mon
morning brings a reinforcing shot of cold air to the forecast area.
Cold advection coupled with varying amounts of cloud will lead to
highs below climo. Highs will range from upper 60s to lower 70s
under partly cloudy skies. Weak mid-level subsidence inversion will
keep the region dry through Mon night despite a fair amount of low
level moisture. Modest radiational cooling Mon night will lead to
lows ranging from around 40 in most cold spots to upper 40s closer
to the coast.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Split flow becomes more established over the CONUS by the middle of
next week and as usual it is giving the medium range guidance
trouble. High confidence in a period of unsettled weather for most
if not all of the long term, but the details remain on the hazy
side. Weak wedge sets up Tue with coastal trough forming Tue night
into Wed. A series of waves move along the trough/front passing over
or just east of the area Wed night into Thu. A stronger shortwave
within the southern stream may develop into a cutoff low over OK
sometime Thu before trundling east. It's also possible the wave
remains a strong shortwave rather than a cutoff, but locally the end
result is more or less the same although the timing varies a little.
The cutoff/shortwave arrives late in the week and may be accompanied
by a rather potent coastal low. Low confidence late next week, but
it is interesting that the Canadian, ECMWF and GFS all have low
pressure in the area at some point. Canadian is fastest with the low
Thu and the EC is slowest, with the low arriving Fri night into Sat.
The GFS is in the middle with the low crossing the area later Fri.
Although the timing of any rainfall and the amounts are hard to nail
down this far in advance the setup points to above normal rain
chances most days, highs below climo and lows near to slightly above
climo.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Scattered storms have moved in from the south and will likely
stay near coastal counties for next couple hours. Prefrontal
convection expected to develop around 14-15z, with best chance
for storms along and just ahead of cold front late this
afternoon into evening hours. Some storms may produce strong
wind gusts and hail, with an isolated tornado possible. Current
forecast has VFR ceilings prevailing around 3500-5000 ft most
of the day, though there is a chance for periodic MVFR cigs and
decreased visibilities within moderate showers. Southerly winds
will become breezy this afternoon, with gusts to 20-25 kts
possible, before turning northwesterly behind the front this
evening along with clearing skies.
Extended Outlook...VFR returns Sunday into next week. Low
confidence in restrictions starting Tuesday due to a potential
coastal storm.
&&
.MARINE...
Through Tonight:
Southerly winds ramp up today as a cold front approaches the
area. Scattered showers and thunderstorms forecasted for the
coastal waters for most of today, first from the south through
midday followed by storms along and then just ahead of the cold
front early this evening. Some of the storms may bring strong
winds, hail, and potentially waterspouts, especially with the
late day storms along the front. South winds peak at 15-20 kts
this afternoon with gusts to 25 kts possible outside of storms,
especially for northern coastal waters. Don't expect the wind
gusts to be frequent enough to warrant a short duration SCA.
Cold front moves offshore this evening, with winds turning
northerly behind the front tonight. Seas 3-4 ft early build to
4-5 ft this afternoon, with a few 6 footers possible in outer SE
NC coastal waters, as 6 sec southerly swell peaks. Wave heights
drop back to 3-4 ft tonight as offshore wind wave combines with
weakening S swell.
Sunday through Wednesday:
High pressure weakly builds in Sun with offshore flow
decreasing before flipping to southerly late in the day as the
next cold front approaches. Front moves off the coast early Mon
with strong cold advection setting up. Front stalls off the
coast as high builds in from the north. Northeast surge around
15 kt Tue into Tue night weakens Wed and becomes more onshore as
the high to the north moves off the coast. Surface waves moving
along the front stalled in the area during the middle of the
week could lead to enhanced onshore flow Wed. Seas 2 to 3 ft Sun
into Tue will build to 3 to 5 ft later Tue and Tue night in
response to northeast surge. Seas may warrant SCA headline
during the middle of the week if increased onshore flow
develops. Seas will generally be a mix of a southeast swell and
a north to northeast wind wave.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...31
NEAR TERM...VAO
SHORT TERM...III
LONG TERM...III
AVIATION...VAO
MARINE...III/VAOHazardous weather outlook, Apr 22, 3:51 AM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 351 AM EDT Sat Apr 22 2023 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-230800- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 351 AM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Scattered severe thunderstorms possible Saturday, with main threats from damaging wind gusts and hail and an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-230800- Inland New Hanover- 351 AM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Scattered severe thunderstorms possible Saturday, with main threats from damaging wind gusts and hail and an isolated tornado threat. Minor coastal flooding is expected along the Lower Cape Fear river for Saturday's late night high tide cycle. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-230800- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 351 AM EDT Sat Apr 22 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. Scattered severe thunderstorms possible Saturday, with main threats from damaging wind gusts and hail and an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-230800- Coastal Brunswick- 351 AM EDT Sat Apr 22 2023 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Scattered severe thunderstorms possible Saturday, with main threats from damaging wind gusts and hail and an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-230800- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 351 AM EDT Sat Apr 22 2023 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Scattered thunderstorms expected Saturday, with potential for strong winds, hail, and an isolated waterspout threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 22, 11:58 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1158 AM EDT Sat Apr 22 2023
NCZ087-SCZ024-033-221630-
Robeson NC-Marion SC-Dillon SC-
1158 AM EDT Sat Apr 22 2023
...A strong thunderstorm will bring gusty winds and possible small
hail to portions of Robeson, Dillon and northern Marion Counties
through 1230 PM EDT...
At 1157 AM EDT, Doppler radar was tracking a strong thunderstorm over
Kemper, or 8 miles north of Mullins, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairmont, Lake View, Fork, Floydale, Kemper, Barnesville, Smithboro,
Marietta, Proctorville and Orrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wilmington.
&&
LAT...LON 3448 7887 3446 7890 3445 7895 3443 7897
3439 7897 3439 7900 3438 7901 3436 7900
3436 7901 3435 7903 3434 7903 3420 7923
3434 7937 3460 7904
TIME...MOT...LOC 1557Z 231DEG 36KT 3432 7923
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Apr 22, 12:22 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1222 PM EDT Sat Apr 22 2023
NCZ099-221630-
Columbus NC-
1222 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of western Columbus
County through 1230 PM EDT...
At 1222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fair Bluff, or 14 miles northeast of Mullins, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whiteville, Chadbourn, Fair Bluff, Boardman, Evergreen, Southeastern
Community College, Cerro Gordo and Columbus Regional Healthcare
System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3446 7882 3446 7876 3434 7868 3424 7901
3430 7907 3431 7906 3431 7904 3435 7903
3435 7901 3436 7900 3438 7901 3440 7897
3443 7897 3445 7894 3446 7891 3448 7886
TIME...MOT...LOC 1622Z 242DEG 22KT 3434 7906
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Apr 22, 12:32 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1232 PM EDT Sat Apr 22 2023
NCZ087-096-099-221700-
Robeson NC-Columbus NC-Bladen NC-
1232 PM EDT Sat Apr 22 2023
...A strong thunderstorm will bring gusty winds across portions of
Bladen, Robeson and northwestern Columbus Counties through 100 PM
EDT...
At 1231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boardman, or 14 miles south of Lumberton, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bladenboro, Boardman, Butters, Abbottsburg and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3436 7893 3444 7901 3465 7877 3451 7864
TIME...MOT...LOC 1631Z 232DEG 34KT 3442 7895
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Apr 22, 12:45 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1245 PM EDT Sat Apr 22 2023
SCZ023-221730-
Darlington SC-
1245 PM EDT Sat Apr 22 2023
...Strong thunderstorms will impact portions of central Darlington
County through 130 PM EDT...
At 1245 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swift Creek to near Lee State Park.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Darlington, Lamar, Dovesville, Oats, Mont Clare, Darlington Raceway,
Auburn, Floyd, Swift Creek and Lydia.
This includes the following highways...
Interstate 20 between mile markers 126 and 136.
Interstate 95 in South Carolina near mile marker 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3416 8015 3420 8011 3423 8011 3427 8013
3448 7993 3448 7975 3420 7993
TIME...MOT...LOC 1645Z 245DEG 19KT 3433 8003 3422 8015
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Apr 22, 1:10 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
110 PM EDT Sat Apr 22 2023
SCZ017-023-221745-
Marlboro SC-Darlington SC-
110 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of northeastern
Darlington and southern Marlboro Counties through 145 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mont Clare, or near Darlington, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mont Clare, Mechanicsville and Blenheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3455 7964 3443 7959 3430 7963 3434 7985
3441 7985
TIME...MOT...LOC 1710Z 254DEG 19KT 3437 7983
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Apr 22, 1:39 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington NC
139 PM EDT Sat Apr 22 2023
SCZ017-024-221815-
Marlboro SC-Dillon SC-
139 PM EDT Sat Apr 22 2023
...A strong thunderstorm will impact portions of northern Dillon and
southern Marlboro Counties through 215 PM EDT...
At 138 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bingham, or 12 miles west of Dillon, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dillon, Bingham, Hamer, Brownsville, Little Rock, Minturn, South Of
The Border and Mcleod Medical Center.
This includes Interstate 95 in South Carolina between mile markers
186 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3439 7966 3447 7967 3458 7941 3448 7929
3437 7932
TIME...MOT...LOC 1738Z 259DEG 20KT 3444 7959
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:05 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
| Apr 22, 7:18 AM EDT | Special Marine Warning | ILM | 57 min | |
| Apr 22, 12:22 PM EDT | Special Weather Statement | ILM | Columbus | 8 min |
| Apr 22, 12:32 PM EDT | Special Weather Statement | ILM | Bladen | 28 min |
| Apr 22, 2:46 PM EDT | Special Weather Statement | ILM | Robeson | 44 min |
| Apr 22, 2:48 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 57 min |
| Apr 22, 3:36 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 39 min |
| Apr 22, 4:02 PM EDT | Special Weather Statement | ILM | Robeson | 28 min |
| Apr 22, 4:16 PM EDT | Special Weather Statement | ILM | Bladen | 29 min |
| Apr 22, 4:27 PM EDT | Special Weather Statement | ILM | Robeson | 33 min |
| Apr 22, 5:04 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 56 min |
| Apr 22, 5:12 PM EDT | Tornado Warning | ILM | Robeson | 14 min |
| Apr 22, 5:49 PM EDT | Special Weather Statement | ILM | Bladen | 26 min |
| Apr 22, 6:01 PM EDT | Special Weather Statement | ILM | Columbus | 44 min |
| Apr 22, 7:32 PM EDT | Special Weather Statement | ILM | Brunswick | 43 min |
| Apr 22, 6:58 AM EDT | Special Weather Statement | ILM | Williamsburg | 32 min |
| Apr 22, 11:35 AM EDT | Special Weather Statement | ILM | Marion | 25 min |
| Apr 22, 11:58 AM EDT | Special Weather Statement | ILM | Dillon | 32 min |
| Apr 22, 12:45 PM EDT | Special Weather Statement | ILM | Darlington | 45 min |
| Apr 22, 1:10 PM EDT | Special Weather Statement | ILM | Marlboro | 35 min |
| Apr 22, 1:39 PM EDT | Special Weather Statement | ILM | Dillon | 36 min |
| Apr 22, 3:40 PM EDT | Special Weather Statement | ILM | Marlboro | 35 min |
| Apr 22, 3:53 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 25 min |
| Apr 22, 4:20 PM EDT | Special Weather Statement | ILM | Marlboro | 25 min |
| Apr 22, 4:32 PM EDT | Special Weather Statement | ILM | Dillon | 28 min |
| Apr 22, 4:41 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion | 53 min |
| Apr 22, 6:01 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 44 min |
| Apr 22, 6:33 PM EDT | Special Weather Statement | ILM | Horry | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2023Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.